Hail, Cherokee
- When
- June 16, 2:25 PM CST
- Where
- Cherokee County, 0.88 mi NW of Galena
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -94.640
A broken line of strong to severe thunderstorms moved northeast through southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A broken line of strong to severe thunderstorms moved northeast through southeast Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 16, 1:38 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT WED JUN 16 2010 .DISCUSSION... THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE EXPECTED HOT AND HUMID CONDITIONS. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION. THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO FIND A HOLE IN THE CAP. THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID 90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100 DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE CENTER OF THE COUNTRY. HATCH && .AVIATION... ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON. GIVEN THE SOMEWHAT LIMITED COVERAGE...WENT WITH CB GROUPS IN PREVAILING. AT THIS POINT...THE BEST CHANCE FOR STORMS LOOKS TO BE AROUND KJLN AND KBBG. ANY STORMS WILL DISSIPATE EARLY THIS EVENING. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATER TONIGHT AS A LOW LEVEL JET NUDGES EAST INTO THE REGION. THIS JET WILL ALSO BE RESPONSIBLE FOR LOW LEVEL SHEAR CONDITIONS AT KJLN. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT WED JUN 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE... MAINLY WEST OF A NEVADA TO CASSVILLE LINE. WIND GUSTS TO 60 MPH AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS... WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE. ISOLATED THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. ALL STORMS THAT DEVELOP THIS AFTERNOON WILL QUICKLY DIMINISH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS APPEARS TO BE ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IF THESE STORMS DEVELOP...ALONG WITH THE THREAT FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT WED JUN 16 2010 MOZ101-102-161945- BARRY MO-MCDONALD MO- 220 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...OR 12 MILES EAST OF PINEVILLE... MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE SELIGMAN AND WASHBURN. PEOPLE IN SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOXELL
The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed numerous tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239627, 239628, 239629, 239630, 239632, 239638.